Alert archive / Idaho / River Flood Warnings in 2011
River Flood Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Jun 7, 2011, 4:45 AM MDT for Bonneville County, Jefferson County, Madison County, Idaho. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 4:45 AM MDT (10:45 UTC)
- Expired
- Jun 8, 2011, 2:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
Counties Bonneville County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 91 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snake River near Heise (HEII1).
- Action stage
- 6.25 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
323 WGUS45 KPIH 071045 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 445 AM MDT TUE JUN 7 2011 ...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... SNAKE RIVER NEAR HEISE AFFECTING BONNEVILLE...JEFFERSON AND MADISON COUNTIES FOR THE SNAKE RIVER...INCLUDING SNAKE RIVER NEAR HEISE...MINOR FLOODING IS OCCURRING...WITH MAJOR FLOODING FORECAST. .ADDITIONAL RAINFALL OVER THE PAST 24 HOURS HAS NUDGED THE SNAKE RIVER AT HEISE JUST ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC019-051-065-080336- /O.NEW.KPIH.FL.W.0007.110607T1045Z-110608T0336Z/ /HEII1.1.RS.110607T0723Z.110607T0731Z.110607T2136Z.NO/ 445 AM MDT TUE JUN 7 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WARNING FOR THE SNAKE RIVER NEAR HEISE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:31 AM TUESDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 8.0 FEET...FLOODING NEAR THE WARM SPRINGS RESORT AREA IS POSSIBLE. $$
2 follow-up statements
995 WGUS85 KPIH 072044 FLSPIH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 244 PM MDT TUE JUN 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY TETON RIVER NEAR ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES SNAKE RIVER NEAR HEISE AFFECTING BONNEVILLE...JEFFERSON AND MADISON COUNTIES HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES SNAKE RIVER NEAR SHELLEY AFFECTING BINGHAM AND BONNEVILLE COUNTIES SNAKE RIVER AT BLACKFOOT AFFECTING BINGHAM COUNTY .RUNOFF FROM SNOWMELT COMBINED WITH EXPECTED RAINFALL WILL KEEP RIVER LEVELS HIGH THROUGH THE WEEK WITH SIGNIFICANT RISES EXPECTED ALONG PORTIONS OF THE HENRYS FORK AND SNAKE RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-082044- /O.CON.KPIH.FL.W.0004.000000T0000Z-000000T0000Z/ /REXI1.3.RS.110515T1645Z.110610T1200Z.000000T0000Z.NO/ 244 PM MDT TUE JUN 7 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * AT 2:15 PM TUESDAY THE STAGE WAS 9.6 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.0 FEET BY FRIDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 11.0 FEET...SIGNIFICANT FLOODING OF FARMLAND AND PASTURELAND WILL OCCUR. FLOODING OF LOW LYING ROADS NEAR THE RIVER WILL OCCUR. $$ IDC019-051-065-082044- /O.EXT.KPIH.FL.W.0007.000000T0000Z-000000T0000Z/ /HEII1.1.RS.110607T0723Z.110607T1600Z.000000T0000Z.NO/ 244 PM MDT TUE JUN 7 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER NEAR HEISE. * AT 2:01 PM TUESDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.1 FEET BY THIS EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 8.0 FEET...FLOODING NEAR THE WARM SPRINGS RESORT AREA IS POSSIBLE. $$ IDC011-019-082044- /O.CON.KPIH.FL.W.0005.000000T0000Z-000000T0000Z/ /SHYI1.3.RS.110516T1654Z.110528T1916Z.000000T0000Z.NO/ 244 PM MDT TUE JUN 7 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER NEAR SHELLEY. * AT 2:15 PM TUESDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 12.8 FEET BY SATURDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 12.9 FEET...MAJOR FLOODING OF FARMLAND IS LIKELY. WATER MAY COVER A FEW COUNTY ROADS NEAR THE RIVER. LOW LYING PROPERTIES NEAR THE RIVER AROUND SHELLEY AND FIRTH MAY BE INUNDATED WITH WATER. $$ IDC011-082044- /O.CON.KPIH.FL.W.0003.000000T0000Z-000000T0000Z/ /SNAI1.2.RS.110510T2100Z.110529T0200Z.000000T0000Z.NO/ 244 PM MDT TUE JUN 7 2011 THE FLOOD WARNING CONTINUES FOR THE SNAKE RIVER AT BLACKFOOT. * AT 2:15 PM TUESDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.3 FEET BY SATURDAY EARLY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 11.0 FEET...LOWLAND FLOODING WILL OCCUR. FLOODING IS POSSIBLE ALONG US HIGHWAY 26 BENEATH THE INTERSTATE 15 UNDERPASS. $$ IDC005-082044- /O.EXT.KPIH.FL.W.0001.000000T0000Z-110611T0400Z/ /PIHI1.1.RS.110508T1500Z.110531T2116Z.110610T2200Z.UU/ 244 PM MDT TUE JUN 7 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 2:01 PM TUESDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 9.0 FEET...MINOR FLOODING OF LOWLANDS, PASTURELAND, AND LOW LYING ROADS NEAR POCATELLO IS POSSIBLE. $$ IDC043-065-082044- /O.EXT.KPIH.FL.W.0008.110607T2030Z-110609T0400Z/ /TEAI1.1.ER.110607T1820Z.110608T0000Z.110608T2200Z.NO/ 244 PM MDT TUE JUN 7 2011 THE FLOOD WARNING CONTINUES FOR THE TETON RIVER NEAR ST. ANTHONY. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:15 PM TUESDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * IMPACT...AT 6.0 FEET...LOWLAND FLOODING CAN BE EXPECTED NEAR SUGAR CITY AND REXBURG. $$
342 WGUS85 KPIH 082000 FLSPIH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT WED JUN 8 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... SNAKE RIVER NEAR HEISE AFFECTING BONNEVILLE...JEFFERSON AND MADISON COUNTIES .THE SNAKE RIVER NEAR HEISE HAS FALLEN BELOW FLOOD STAGE AND IS FORECAST TO KEEP FALLING THE NEXT FEW DAYS. && IDC019-051-065-082030- /O.CAN.KPIH.FL.W.0007.000000T0000Z-110608T2000Z/ /HEII1.1.RS.110607T0723Z.110608T1316Z.110608T1528Z.NO/ 200 PM MDT WED JUN 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE SNAKE RIVER NEAR HEISE. * AT 1:30 PM WEDNESDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FELL BELOW FLOOD STAGE AT 9:28 AM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY TOMORROW MORNING. * IMPACT...AT 8.0 FEET...FLOODING NEAR THE WARM SPRINGS RESORT AREA IS POSSIBLE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 7, 2:16 AM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 7, 2:16 AM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 AM MDT TUE JUN 7 2011 .DISCUSSION...TWO UPPER LOWS WILL IMPACT THE WEATHER IN THE NEAR TERM. THE FIRST LOW WHICH LIFTED OUT OF CALIFORNIA YESTERDAY WILL BE OVER THE WYOMING/MONTANA BORDER AT 12Z TODAY. WRAP-AROUND MOISTURE WILL BE ABUNDANT WITH THIS SYSTEM SO HAVE KEPT POPS RATHER HIGH THROUGH NOON TOMORROW. A SECOND UPPER LOW WILL MOVE INTO THE PACIFIC NORTHWEST BY TUESDAY EVENING. THIS LOW DOES NOT SEEM TO BE BRINGING AS MUCH MOISTURE AS THE FIRST...BUT AM KEEPING POPS ELEVATED ESPECIALLY OVER HIGHER TERRAIN UNTIL FRIDAY WHEN THIS SECOND LOW MOVES THROUGH. MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON THE TRACK OF BOTH SYSTEMS. THE 00Z GFS BRINGS RIDGING THROUGH THE AREA ON FRIDAY...THEN A BROAD TROUGH SWEEPS ACROSS THE PACIFIC NORTHWEST. MOST OF THE SENSIBLE WEATHER WITH THIS TROUGH SHOULD REMAIN IN NORTHERN IDAHO WHERE MOST OF THE JET DYNAMICS ARE OCCURRING. THE 00Z ECMWF BRINGS ENERGY A LITTLE FURTHER INTO SOUTHERN IDAHO...BUT THE MODEL EXHIBITS POOR RUN-TO-RUN CONSISTENCY WITH THIS FEATURE. HINSBERGER && .AVIATION...SHOWERS AND ISOLD AFTN/EVE TSTMS REMAIN POSSIBLE TODAY...MAINLY OVER THE CENTRAL MTNS AND THE UPPER SNAKE RIVER PLAIN. GUSTY SW WINDS WILL ALSO BE COMMON TODAY THROUGH THE EASTERN MAGIC VALLEY/SNAKE RIVER PLAIN. LOW VFR CIGS MAY OCCASIONALLY DROP TO MVFR CATS THIS MORNING...BUT OVERALL CONDITIONS SHOULD REMAIN VFR THIS AFTN AND TONIGHT. HEDGES && .FIRE WEATHER...THE UPPER LOW OVER IDAHO THIS MORNING WILL LIFT NORTHEAST INTO MONTANA BY EVENING. SHOWERS AND A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY IN THE CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY IN THE SNAKE RIVER PLAIN. ANOTHER CLOSED UPPER LOW DROPS INTO THE PAC NW ON WED FOR ANOTHER ROUND OF WIDESPREAD PRECIPITATION AND CONTINUED COOL TEMPS. SHOWERY CONDITIONS AND COOL TEMPS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. HEDGES && HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. ALSO IMPACTING THE RIVER LEVELS IS THE RAINFALL RECEIVED YESTERDAY AND OVERNIGHT...ESPECIALLY OVER THE UPPER SNAKE PLAIN. RUN TOTAL PRECIP AND Q2 ESTIMATES BOTH INDICATE 0.5 TO 1.5 INCHES OF RAINFALL OVER THAT AREA. MORE RAIN IS EXPECTED TODAY WHICH WILL LIKELY ADD ABOUT ANOTHER 0.5 INCHES TO THAT TOTAL. WILL KEEP FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...THEN PRECIP SHOULD BEGIN TO TAPER OFF. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SNAKE...HENRYS FORK AND PORTNEUF RIVERS. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING IDZ018-019-031-032. &&
Hazardous weather outlook, Jun 6, 5:31 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 531 AM MDT MON JUN 6 2011 IDZ017-020>025-071145- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 531 AM MDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-019-031-032-071145- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 531 AM MDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 51 min |
| Jun 6, 7:59 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 24 min |
| Jun 6, 9:34 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville | 86 min |
| Jun 7, 5:22 AM MDT | Flash Flood Warning | PIH | Teton | 6 hr |
| Jun 7, 5:53 AM MDT | Lake Wind Advisory | PIH | 14 hr | |
| Jun 7, 12:32 PM MDT | River Flood Warning | PIH | Fremont, Madison | 70 hr |
Nearby
River Flood Warnings in Idaho, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.